Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 45, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 29, 2019, 4:17 AM CDT for Vernon County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2019, 4:17 AM CDT (09:17 UTC)
- Expired
- Apr 29, 2019, 5:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
774
WUUS53 KSGF 290917
SVRSGF
MOC217-291000-
/O.NEW.KSGF.SV.W.0045.190429T0917Z-190429T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
417 AM CDT MON APR 29 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Vernon County in west central Missouri...
* Until 500 AM CDT.
* At 417 AM CDT, severe thunderstorms were located along a line
extending from near Hume to near Hepler, moving east at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Nevada... Sheldon...
Montevallo... Walker...
Schell City... Bronaugh...
Moundville... Richards...
Milo... Deerfield...
Metz... Harwood...
Stotesbury... Horton...
This includes Interstate 49 between mile markers 77 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
3804 9419 3805 9412 3804 9411 3805 9409
3803 9408 3804 9407 3764 9408 3765 9462
TIME...MOT...LOC 0917Z 274DEG 59KT 3810 9450 3771 9494
HAIL...0.88IN
WIND...60MPH
$$
Raberding2 follow-up statements
214
WWUS53 KSGF 290941
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
441 AM CDT MON APR 29 2019
MOC217-291000-
/O.CON.KSGF.SV.W.0045.000000T0000Z-190429T1000Z/
Vernon MO-
441 AM CDT MON APR 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR VERNON COUNTY...
At 440 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Schell City to 9 miles east of
Arcadia, moving east at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nevada... Sheldon...
Montevallo... Walker...
Schell City... Bronaugh...
Moundville... Richards...
Milo... Deerfield...
Metz... Harwood...
Stotesbury... Horton...
This includes Interstate 49 between mile markers 77 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
3804 9419 3805 9412 3804 9411 3805 9409
3803 9408 3804 9407 3764 9408 3765 9462
TIME...MOT...LOC 0940Z 274DEG 59KT 3807 9403 3768 9447
HAIL...0.88IN
WIND...60MPH
$$
Raberding940
WWUS53 KSGF 290955
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
455 AM CDT MON APR 29 2019
MOC217-291005-
/O.EXP.KSGF.SV.W.0045.000000T0000Z-190429T1000Z/
Vernon MO-
455 AM CDT MON APR 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR VERNON COUNTY WILL EXPIRE AT
500 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
3804 9419 3805 9412 3804 9411 3805 9409
3803 9408 3804 9407 3764 9408 3765 9462
TIME...MOT...LOC 0955Z 270DEG 59KT 3806 9375 3767 9419
$$
RaberdingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:49 AM CDT, 28 minutes earlier.
Area forecast discussion, Apr 29, 3:49 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
349 AM CDT Mon Apr 29 2019
.SHORT TERM...(Today and tonight)
Issued at 223 AM CDT Mon Apr 29 2019
A very active stretch of weather will start across the region
today. For starters, we will be dealing with the remains of an
MCS coming in from Kansas. This system will push into portions of
extreme southeastern Kansas and west-central Missouri during the
predawn hours. We may also see a few other showers and perhaps
some thunderstorms develop out ahead of this system as a low level
jet veers into the region. Locally damaging wind gusts and
perhaps some marginally severe hail will be possible with this
line mainly near and west of the I-49 corridor.
As we get into later this morning and this afternoon, a cold front
will move southeast into the Ozarks as surface low pressure tracks
east across northern Missouri near the I-70 corridor. Most models
are insistent in breaking out a band of convection near and just
north of this boundary today generally along and north of the
I-44 corridor. Inspection of soundings reveals that deep surface-
based convection will be highly unlikely given a stout elevated
mixed layer (EML). Thus, convection should be relatively weak and
either rooted above the EML, or very shallow and rooted below the
EML.
High temperatures today should vary considerably across the
region. Areas north of the front across extreme southeastern
Kansas and west-central Missouri may only see highs in the upper
60s. Areas of south-central Missouri should push the 80 degree
mark.
That front should then begin to return north tonight as the upper
level flow becomes more diffluent and southwesterly. Showers and
thunderstorms will become more widespread near and north of that
front from southeastern Kansas into west-central Missouri. We will
also have to watch for activity spreading northeast out of
Oklahoma later tonight.
Tonight will be the first period of this forecast package where
flash flooding will become a concern. This will especially be true
across southeastern Kansas and west-central Missouri where
multiple rounds of convection may track. After considerable
coordination with surrounding offices, we have elected to issue a
Flash Flood Watch for areas near and northwest of a Neosho to
Versailles line. This watch will start at 1 AM tonight and will go
through 7 AM Thursday.
Models also bring in higher quality elevated CAPE as we get into
the later evening and overnight period. We may therefore see a few
strong to perhaps marginally severe storms generally near and
north of the I-44 corridor. Hail to the size of quarters and
locally damaging wind gusts would be the potential severe
hazards.
.LONG TERM...(Tuesday through Sunday)
Issued at 223 AM CDT Mon Apr 29 2019
Deep upper level southwesterly flow will firmly be in place by
Tuesday with models indicating strong short wave energy ejecting
out of the Four Corners region and into the central Plains
throughout the day. As this happens, surface low pressure should
ride up the front through eastern Kansas and into northern or
central Missouri.
The setup looks favorable for strong to severe storms across
western Missouri and southeastern Kansas as better quality Gulf
moisture continues to transport north through the warm sector
beneath strengthening mid and upper level flow. All modes of
severe storms appear possible, however convective mode and timing
are still in question.
It is possible that we see a window of supercell potential out
ahead of the main front. However, supercell potential could be
mitigated if too much convection breaks out with the increasing
deep tropospheric ascent. If supercells do manage to develop,
all modes of severe weather would be possible. This would include
the potential for tornadoes, especially if the NAM is correct with
locally backed surface winds.
Whether or not the supercell scenario plays out, there is higher
confidence that a line of thunderstorms will move across much of
the area from later Tuesday afternoon into Tuesday night. Low
level shear appears favorable for a QLCS tornado threat as well as
damaging straight line winds.
The risk for flash flooding will also continue into Tuesday
night. Models are actually hinting at training thunderstorm
potential as a low level jet begins to ride over the western
extent of that front across southeastern Kansas and western
Missouri. It is quite possible that the Flash Flood Watch will
need to be expanded spatially.
The setup for Wednesday and Wednesday night will be somewhat
dependent on what happens Tuesday night. However, the synoptic
scale pattern still points to the potential for more severe storms
as short wave energy swings out from the southern Plains.
Additionally, the risk for flooding will continue with more rounds
of convection expected.
Models have trended a bit slower with finally clearing the risk
for showers and storms late this week. It may be later Thursday
or even Friday before this front finally gets shunted far enough
south to end the organized precipitation threat.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1137 PM CDT Sun Apr 28 2019
For the 06z TAFS...Watching the MCS in central KS shifting east
late this evening. CAMS models take most of the activity north of
the TAF sites later in the overnight hours and then show
redevelopment along front/outflow during the afternoon. Will see
some MVFR ceilings through most of the forecast as Gulf moisture
has really increased this evening over the area and stratus was
already occurring over most of the CWA. What this MCS does
overnight will have an impact later in the day. For this set of
TAFS, have convection redeveloping this afternoon and then
continuing at SGF/JLN through the remainder of the period. Less
confident it will be at BBG right now and have left convection out
there.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from late tonight through Thursday morning for
MOZ055-056-066>068-077>079-088-089-093-094.
KS...Flash Flood Watch from late tonight through Thursday morning for
KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...LindenbergHazardous weather outlook, Apr 28, 8:01 PM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 801 PM CDT Sun Apr 28 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 801 PM CDT Sun Apr 28 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Thunderstorms developing this evening in western Kansas will eventually push east into southeast Kansas and central Missouri overnight into Monday morning. Hail up to the size of quarters and thunderstorm wind gusts up to 50 mph will be possible with some of the stronger storms. Gusty southeast winds will occur outside of thunderstorms tonight, especially in the Springfield area. Wind gusts of 30 to 35 mph will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Some additional storms will be possible Monday and Monday night with a limited risk for strong to severe thunderstorms as a front moves into the area. Coverage of thunderstorms will then become more widespread Tuesday and Tuesday night. Severe storms will be possible with damaging winds, large hail, and possibly tornadoes. Additional thunderstorm activity is expected Wednesday and Thursday before the front finally exits. Heavy rain and eventually flooding is also expected to develop this week with the heaviest rain expected on Tuesday and Tuesday night with some additional rainfall Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:02 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 4 days |
| Apr 29, 6:34 PM CDT | Special Weather Statement | SGF | Texas | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.